TITLE

Impaired localisation and transport function of canalicular Bsep in taurolithocholate induced cholestasis in the rat

AUTHOR(S)
Crocenzi, F.A.; Mottino, A.D.; Pozzi, E.J. Sánchez; Pellegrino, J.M.; Garay, E.A. Rodríguez; Milkiewicz, P.; Vore, M.; Coleman, R.; Roma, M.G.
PUB. DATE
August 2003
SOURCE
Gut;Aug2003, Vol. 52 Issue 8, p1170
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Background: Taurolithocholate induced cholestasis is a well established model of drug induced cholestasis with potential clinical relevance. This compound impairs bile salt secretion by an as yet unclear mechanism. Aims: To evaluate which step/s of the hepatocellular bile salt transport are impaired by taurolithocholate, focusing on changes in localisation of the canalicular bile salt transporter, Bsep, as a potential pathomechanism. Methods: The steps in bile salt hepatic transport were evaluated in rats in vivo by performing pharmacokinetic analysis of [sup 14]C taurocholate plasma disappearance. Bsep transport activity was determined by assessing secretion of [sup 14]C taurocholate and cholyl-lysylfluorescein in vivo and in isolated rat hepatocyte couplets (IRHC), respectively. Localisation of Bsep and F-actin were assessed both in vivo and in IRHC by specific fluorescent staining. Results: In vivo pharmacokinetic studies revealed that taurolithocholate (3 µmol/100 g body weight) diminished by 58% canalicular excretion and increased by 96% plasma reflux of [sup 14]C taurocholate. Analysis of confocal images showed that taurolithocholate induced internalisation of Bsep into a cytosolic vesicular compartment, without affecting F-actin cytoskeletal organisation. These effects were reproduced in IRHC exposed to taurolithocholate (2.5 µM). Preadministration of dibutyryl-cAMP, which counteracts taurolithocholate induced impairment in bile salt secretory function in IRHC, restored Bsep localisation in this model. Furthermore, when preadministered in vivo, dibutyryl-cAMP accelerated recovery of both bile flow and bile salt output, and improved by 106% the cumulative output of [sup 14]C taurocholate. Conclusions: Taurolithocholate impairs bile salt secretion at the canalicular level. Bsep internalisation may be a causal factor which can be prevented by dibutyryl-cAMP.
ACCESSION #
11097197

 

Related Articles

  • Cholestatic jaundice caused by cloxacillin: macrophage inhibition factor test in preventing rechallenge with hepatotoxic drugs. Enat, Rafael; Pollack, Simon; Ben-Arieh, Yehudith; Livni, Ella; Barzilai, David // British Medical Journal;4/5/1980, Vol. 280 Issue 6219, p982 

    Examines the occurrence of severe intrahepatic cholestasis in a patient after taking drugs in Great Britain. List of drugs causing cholestasis; Importance of macrophage inhibition factor test in the examination of drugs; Prevention on the risk of rechallenge with hepatotoxic drugs.

  • Antiretrovirals.  // Reactions Weekly;May2015, Vol. 1549 Issue 1, p30 

    The article discusses case reports of three HIV-positive women who developed intrahepatic cholestasis of pregnancy and fetal cardiac rhythm abnormalities during treatment with antiretrovirals

  • Atorvastatin.  // Reactions Weekly;5/2/2009, Issue 1250, p10 

    The article describes the case of a 52-year-old man who acquired severe acute cholestatic hepatitis, cholestasis and cholangitis. he patient developed the said conditions while undergoing treatment with atorvastatin. Symptoms experienced by the patient include fever, dyspepsia, jaundice and...

  • Pregabalin.  // Reactions Weekly;6/28/2008, Issue 1208, p26 

    The article describes a case of intrahepatic cholestasis in a 61-year-old man who is using pregbalin. It references a study by L. Crespo Pérez et al, published in the February 9, 2008 issue of "Medica Clinica." The patient reportedly was diagnosed with lumbar canal stenosis due to...

  • Ethinylestradiol/norgestimate/nimesulide.  // Reactions Weekly;9/13/2008, Issue 1219, p17 

    The article describes the case of a 42-year-old woman who experienced acute cholestasis while using ethinylestradiol/norgestimate oral contraceptive and during treatment with nimesulide. The patient developed pain in left hand tendon, nausea and digestive problems after receiving nimesulide. The...

  • Ciclosporin.  // Reactions Weekly;12/16/2006, Issue 1132, p5 

    This article presents a case study involving pregnant renal transplant recipients who developed cholestasis after receiving ciclosporin therapy for immunosuppression. The women had undergone renal transplantation six months to 11 years before giving birth. All of the women developed pruritus...

  • Ursodeoxycholic acid.  // Reactions Weekly;Sep2014, Vol. 1520 Issue 1, p212 

    The article presents a case study of a 59-year old male patient who developed a fixed drug eruption during treatment of ursodeoxycholic acid for cholestasis.

  • Benazepril.  // Reactions Weekly;3/21/2009, Issue 1244, p9 

    The article describes the case of a 32-year-old hypertensive woman who developed prolonged cholestasis while under benazepril treatment regimen for hypertension. The patient was also diagnosed with diabetes mellitus and proteinuria. Persistent hypertension led doctors to increase the patient's...

  • Quetiapine.  // Reactions Weekly;3/21/2009, Issue 1244, p38 

    The article describes the case of a 26-year-old patient with a history of schizophrenia and bipolar disorder who was admitted with acute cholestasis three weeks after taking quetiapine. Information is given on the medical history of the patient. It details the clinical manifestations of the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics